Alert archive / Wyoming / Wind Chill Warnings in 2011

Wind Chill Warning 5, NWS Riverton, WY

February 2, 20115 counties in Wyoming

NWS Riverton, WY issued this wind chill warning at Feb 2, 2011, 2:18 PM MST for 5 counties in Wyoming. It took effect at Feb 2, 2011, 10:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 2:18 PM MST (21:18 UTC)
In effect from
Feb 2, 2011, 10:00 PM MST
Expired
Feb 3, 2011, 8:49 AM MST
In force
11 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 71 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WWUS45 KRIW 022118
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
218 PM MST WED FEB 2 2011

...DANGEROUSLY COLD WIND CHILL TEMPERATURES WILL DEVELOP LATER
THIS EVENING AND CONTINUE INTO THURSDAY MORNING ACROSS SOUTHERN
AND CENTRAL WYOMING...

.DANGEROUSLY COLD WIND CHILL TEMPERATURES WILL DEVELOP LATER
THIS EVENING AND CONTINUE INTO THURSDAY MORNING ACROSS SOUTHERN
AND CENTRAL WYOMING. WITH HIGH TEMPERATURES TODAY STRUGGLING TO
REACH ZERO...AND AREAS OF 10 TO 20 MPH WINDS EXPECTED TO INCREASE
THIS EVENING...WIND CHILL TEMPERATURES OF 30 BELOW TO 40 BELOW ARE
EXPECTED TO DEVELOP AFTER 10 PM MST ACROSS SUBLETTE...SWEETWATER...
NATRONA AND SOUTHERN FREMONT COUNTIES AS TEMPERATURES DROP.

WYZ025-026-030530-
/O.NEW.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON
218 PM MST WED FEB 2 2011

...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST
THURSDAY. 

* SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES
  ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE
  THROUGH THURSDAY MORNING.

* WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY
  BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE
  CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ028>030-030530-
/O.NEW.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
218 PM MST WED FEB 2 2011

...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST
THURSDAY. 

* SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES
  ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE
  THROUGH THURSDAY MORNING.

* WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY
  BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE
  CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ019-030530-
/O.NEW.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
218 PM MST WED FEB 2 2011

...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST
THURSDAY. 

* SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES
  ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE
  THROUGH THURSDAY MORNING.

* WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY
  BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE
  CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ020-030530-
/O.NEW.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
218 PM MST WED FEB 2 2011

...WIND CHILL WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM MST
THURSDAY. 

* SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES
  ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE
  THROUGH THURSDAY MORNING.

* WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH ONLY
  BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER PROTECTIVE
  CLOTHING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

C.BAKER
3 follow-up statements
632 
WWUS45 KRIW 030424
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
924 PM MST WED FEB 2 2011

...DANGEROUSLY COLD WIND CHILL TEMPERATURES WILL DEVELOP LATER
THIS EVENING AND CONTINUE INTO THURSDAY MORNING ACROSS SOUTHERN
AND CENTRAL WYOMING...

.DANGEROUSLY COLD WIND CHILL TEMPERATURES WILL DEVELOP LATER THIS
EVENING AND CONTINUE INTO THURSDAY MORNING ACROSS SOUTHERN AND
CENTRAL WYOMING. WITH HIGH TEMPERATURES TODAY STRUGGLING TO REACH
ZERO...AND AREAS OF 10 TO 20 MPH WINDS EXPECTED TO INCREASE THIS
EVENING...WIND CHILL TEMPERATURES OF 30 BELOW TO 40 BELOW ARE
EXPECTED TO DEVELOP AFTER 10 PM MST ACROSS SUBLETTE...
SWEETWATER... NATRONA AND SOUTHERN FREMONT COUNTIES AS
TEMPERATURES DROP.

WYZ025-026-028-029-030530-
/O.CAN.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON...ROCK SPRINGS...GREEN RIVER
924 PM MST WED FEB 2 2011

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WIND
CHILL WARNING. 

THE WIND SPEED IS EXPECTED TO REMAIN BELOW 10 MPH. THEREFORE THE
WIND CHILL WARNING HAS BEEN CANCELLED. HOWEVER...ACTUAL TEMPERATURES
TONIGHT AND THURSDAY MORNING WILL STILL BE BITTERLY COLD. LOW
TEMPERATURES WILL BOTTOM OUT TO 10 TO 20 BELOW ZERO IN MUCH OF
WESTERN SWEETWATER COUNTY AND TO 25 TO 32 BELOW ZERO IN MUCH OF
THE UPPER GREEN RIVER BASIN BY THURSDAY MORNING.

$$

WYZ030-031230-
/O.CON.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
924 PM MST WED FEB 2 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. 

* SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES 
  ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE 
  THROUGH THURSDAY MORNING. 

* WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH 
  ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER 
  PROTECTIVE CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ019-031230-
/O.CON.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
924 PM MST WED FEB 2 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. 

* SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES 
  ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE 
  THROUGH THURSDAY MORNING. 

* WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH 
  ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER 
  PROTECTIVE CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ020-031230-
/O.CON.KRIW.WC.W.0005.110203T0500Z-110203T1800Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
924 PM MST WED FEB 2 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY. 

* SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES 
  ARE EXPECTED TO DEVELOP BY 10 PM MST THIS EVENING AND CONTINUE 
  THROUGH THURSDAY MORNING. 

* WIND CHILL VALUES...OF 30 BELOW TO 40 BELOW ZERO ARE EXPECTED.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH 
  ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER 
  PROTECTIVE CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

LIPSON
578 
WWUS45 KRIW 031016
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
316 AM MST THU FEB 3 2011

...DANGEROUSLY COLD WIND CHILL TEMPERATURES WILL CONTINUE THROUGH
LATE THIS MORNING ACROSS SOUTHERN AND CENTRAL WYOMING...

.DANGEROUSLY COLD WIND CHILL TEMPERATURES WILL CONTINUE THROUGH
LATE THIS MORNING ACROSS SOUTHERN AND CENTRAL WYOMING. WITH HIGH
TEMPERATURES THIS MORNING REMAINING BELOW ZERO...AND AREAS OF 10 TO
20 MPH WINDS EXPECTED TO CONTINUE THROUGH LATE THIS MORNING...WIND
CHILL TEMPERATURES OF 30 BELOW TO 40 BELOW ARE EXPECTED TO
CONTINUE THROUGH 11 AM IN EASTERN SWEETWATER COUNTY AS WELL AS IN
THE GREEN MOUNTAINS AND RATTLESNAKE RANGE.

WYZ020-031130-
/O.CAN.KRIW.WC.W.0005.000000T0000Z-110203T1800Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
316 AM MST THU FEB 3 2011

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WIND
CHILL WARNING. 

TEMPERATURES HAVE BEGUN TO RISE CLOSER TO ZERO WITH TEMPERATURES
ABOVE ZERO AT THE LOWEST ELEVATIONS. THUS THE WIND CHILL WARNING
HAS BEEN CANCELLED.


$$

WYZ030-031800-
/O.CON.KRIW.WC.W.0005.000000T0000Z-110203T1800Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
316 AM MST THU FEB 3 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES
  ARE EXPECTED TO CONTINUE THROUGH 11 AM THIS MORNING.

* WIND CHILL VALUES...A WIND CHILL OF 38 BELOW ZERO WAS REPORTED
  AT CONTINENTAL DIVIDE AT 3 AM THIS MORNING. A WIND CHILL OF 30
  BELOW TO 40 BELOW ZERO ARE EXPECTED TO CONTINUE THROUGH 11 AM
  THIS MORNING.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH 
  ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER 
  PROTECTIVE CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

WYZ019-031800-
/O.CON.KRIW.WC.W.0005.000000T0000Z-110203T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
316 AM MST THU FEB 3 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...DANGEROUSLY COLD WIND CHILL TEMPERATURES
  ARE EXPECTED TO CONTINUE THROUGH 11 AM THIS MORNING. 

* WIND CHILL VALUES...A WIND CHILL OF 36 BELOW ZERO WAS REPORTED
  AT BEAVER RIM AT 3 AM. WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO
  ARE EXPECTED TO CONTINUE THROUGH 11 AM THIS MORNING.

* IMPACTS...FROST BITE AND HYPOTHERMIA WILL BE A THREAT WITH 
  ONLY BRIEF EXPOSURE TO PEOPLE OUTDOORS WITHOUT PROPER 
  PROTECTIVE CLOTHING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

LIPSON
588 
WWUS45 KRIW 031549
WSWRIW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
849 AM MST THU FEB 3 2011

...WIND CHILL WARNING IS CANCELLED...

.WIND CHILL WARNING IS CANCELLED.  AS TEMPERATURES HAVE WARMED...
BITTER COLD WIND CHILLS ARE NO LONGER EXPECTED.  WARMING IS EXPECTED
THROUGH THE DAY. 


WYZ019-030-031700-
/O.CAN.KRIW.WC.W.0005.000000T0000Z-110203T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...WAMSUTTER
849 AM MST THU FEB 3 2011

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WIND
CHILL WARNING. 

WIND CHILL WARNING IS CANCELLED.  AS TEMPERATURES HAVE WARMED...
BITTER COLD WIND CHILLS ARE NO LONGER EXPECTED.  WARMING IS EXPECTED
THROUGH THE DAY. 

$$

C.BAKER

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this wind chill warning went out at Feb 2, 2:58 AM MST, 11 hours 20 minutes earlier.

Area forecast discussion, Feb 2, 2:58 AM MST, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
258 AM MST WED FEB 2 2011

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

RIDGE BUILDING IN OVER THE CENTRAL AND NORTHERN ROCKIES IN THE WAKE
OF THE BITTER COLD TROUGH.  WARM AIR ADVECTION ALOFT OCCURRING THIS
MORNING WITH CLEAR SKIES.  THIS HAS ALLOWED TEMPERATURES TO PLUMMET
WITH 15 TO 30 BELOW COMMON...WITH TEMPS APPROACHING 40 BELOW IN THE
MOUNTAIN VALLEYS.  HALF MOON RAWS (ABOVE PINEDALE) DOWN TO -37F AS
OF 0026L.  WINDS HAVE CALMED DOWN ACROSS SWEETWATER COUNTY SO WILL
CANCEL WIND CHILL WARNINGS THERE.  HOWEVER...WILL SEE SOUTHWEST
WINDS BEGIN TO INCREASE OVER SOUTH PASS THROUGH CASPER THIS MORNING
SO WILL ISSUE A WIND CHILL WARNING FOR SOUTHEAST FREMONT AND NATRONA
COUNTIES THROUGH NOON TODAY. WILL EXTEND THE WEST WIND RIVER ZONE
THROUGH NOON AS WELL. TEMPERATURES WILL BE ON THE INCREASE SO WILL
SEE THE WIND CHILL VALUES INCREASE AS WELL.  OTHERWISE...IT WILL BE
A SUNNY BUT COLD DAY ACROSS WESTERN AND CENTRAL WYOMING. HIGH CLOUDS
INCREASE TONIGHT WITH A SHORTWAVE DIVING SOUTH OUT OF
ALBERTA/MANITOBA AND THROUGH EASTERN WYOMING LATE TONIGHT/THURSDAY
MORNING.  THIS WILL INCREASE CLOUD COVER OVER THE AREA...ESPECIALLY
THE EASTERN ZONES.  DOESNT LOOK LIKE MUCH OF A CHANCE FOR ANY SNOW
WITH THIS...JUST SOME MID CLOUDS.  A NW/SE ORIENTED JET MOVES INTO
THE NORTHERN ROCKIES THURSDAY NIGHT WITH MOISTURE AND ISENTROPIC
LIFT INCREASING.  LIGHT SNOW WILL LIKELY DEVELOP LATE IN THE
AFTERNOON OR EVENING THURSDAY...CONTINUING THERE THROUGH FRIDAY AND
FRIDAY NIGHT.  THE SNOW WILL MAKE IT INTO THE BIGHORNS AS WELL FOR
FRIDAY AND FRIDAY NIGHT.  SHOULD SEE SOME DECENT SNOWFALL OVER THESE
AREAS...THOUGH NOT YET SURE ABOUT HIGHLIGHT AMOUNTS.

TEMPERATURES MODERATE NICELY OVER THE NEXT FEW DAYS WITH HIGHS
GETTING BACK INTO THE 30S TO EVEN LOW 40S MANY LOWER ELEVATIONS AND
LEE SIDE MOUNTAINS.  VALLEYS/BASINS WILL LIKELY REMAIN TRAPPED UNDER
INVERSIONS TODAY...THOUGH THE SHORTWAVE TONIGHT COULD BE ENOUGH TO
MIX SOME OF THESE AREAS OUT.

.LONG TERM...SATURDAY THROUGH WEDNESDAY
MOIST AND MILDER NW FLOW SATURDAY TO PRECEDE ANOTHER LIKELY BLAST OF
ARCTIC AIR SUNDAY AND MONDAY WITH ARCTIC AIRMASS POSSIBLY LINGERING
OVER THE AREA THROUGH MIDWEEK.

MEDIUM-RANGE GLOBAL MODELS STILL SHOW QUITE A BIT OF SPREAD ON
RE-AMPLIFICATION OF RIDGE-TROUGH PATTERN OVER THE EASTERN PACIFIC
AND NORTH AMERICA EARLY NEXT WEEK.  OVER THE WEEKEND...THE
GFS/GEM/ECMWF SHOW LESS SPREAD THAN PREVIOUS RUNS THOUGH INDIVIDUAL
RUN-TO-RUN CONSISTENCY REMAINS POOR OVERALL.   UPPER RIDGE
RE-AMPLIFIES ALONG 135W SATURDAY WITH STRONG SHORTWAVE DIVING SE
DOWN FRONT SIDE OF RIDGE ALONG WITH NEXT BATCH OF ARCTIC AIR
ESCAPING SOUTHWARD ACROSS CENTRAL CANADA.  MOIST AND MILD DIFLUENT
FLOW PRECEDES SHORTWAVE ACROSS THE NORTHERN ROCKIES SATURDAY WITH
SNOW LIKELY IN THE NORTHERN MOUNTAINS AND CHANCE POPS IN ADJACENT
LOWER ELEVATIONS.  LATEST RUN OF ECMWF CARVES BROADER TROUGH ACROSS
THE CENTRAL U.S. FRIDAY AND THUS HAS LOWER HEIGHTS/COLDER AIRMASS
OVER REGION SATURDAY. MORE CONSISTENT SOLUTION KEEPS SOME BACKING
OF THE UPPER FLOW AND WARM ADVECTION AHEAD OF NEXT ARCTIC SURGE.
ALL MODELS NOW BLAST THE ARCTIC FRONT THROUGH DURING THE DAY
SUNDAY WHICH IS A FASTER TREND OVERALL. BETTER AGREEMENT EXISTS
THIS MORNING ON THE WESTWARD EXTENT OF THE ARCTIC INTRUSION AND
VERTICAL TEMPERATURE PROFILE OVER THE REGION SUNDAY AND MONDAY
WITH ECMWF NOT QUITE AS COLD AS PREVIOUS RUNS AND GFS LESS
PROGRESSIVE...BOTH MODELS NOW BRING H5 -40C ISOTHERM INTO NORTHERN
HIGH PLAINS MONDAY WITH THE GEM NOT QUITE THIS COLD.
AFTERWARDS...GFS GOES BACK TO ITS MORE PROGRESSIVE WAYS BUILDING
RIDGE ACROSS ROCKIES MONDAY NIGHT WHILE ECMWF BRINGS REINFORCING
SHOT OF ARCTIC AIR AND CARVES OUT BROADER TROUGH ACROSS ROCKIES
AND CENTRAL U.S. TUESDAY AND WEDNESDAY. FORECAST REMAINS WEIGHTED
TOWARD THE COLDER ECMWF SOLUTION.

THUS...TEMPERATURES TO TURN SHARPLY COLDER SUNDAY WITH ARCTIC FRONT
PUSHING SOUTH ACROSS AREA ALONG WITH AREAS OF LIGHT SNOW.  SNOW WILL
TAPER OFF N-S SUNDAY NIGHT AND MONDAY AS STRONG SURFACE HIGH
PRESSURE BUILDS IN.  ANOTHER ARCTIC FRONT...PER ECMWF...IS FORECAST
TO PUSH SOUTH ACROSS THE AREA TUESDAY WITH ANOTHER SHOT OF LIGHT
SNOW...FOLLOWED BY SOME MODERATION IN TEMPERATURES AND MOSTLY DRY
CONDITIONS ON WEDNESDAY.

&&

.AVIATION...

VFR CONDITIONS WILL OCCUR TODAY AND THIS EVENING. A GUSTY SOUTHWEST
WIND WILL DEVELOP AROUND KCPR AIRPORT AT 15 TO 25 KNOTS. EXPECT
DRIFTING SNOW AROUND THE AIRPORT THROUGH 21Z.

&&

.FIRE WEATHER...

TEMPERATURES WILL GRADUALLY WARM OVER THE NEXT FEW DAYS WITH
SOUTHWEST WINDS INCREASING IN THE TYPICAL AREAS.  LIGHT SNOW WILL
DEVELOP IN THE NORTHWEST THURSDAY NIGHT AND CONTINUE ON AND OFF INTO
SATURDAY.  THE SNOW WILL THEN MOVE INTO THE BIGHORNS ON FRIDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL NOON MST TODAY WYZ014-019-020.

&&

SHORT TERM...TWB
LONG TERM...AEM
AVIATION...AR
FIRE WEATHER...TWB
Hazardous weather outlook, Feb 2, 5:00 AM MST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MST WED FEB 2 2011

WYZ001>020-022>030-031200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MST WED FEB 2 2011

...WIND CHILL WARNING FOR SOUTHEAST FREMONT AND NATRONA COUNTIES AS
WELL AS SOUTH PASS THROUGH NOON TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

BITTER COLD ARCTIC AIR WILL REMAIN OVER WESTERN AND CENTRAL WYOMING
THIS MORNING.  TEMPERATURES OF 15 TO 30 BELOW ZERO WILL BE COMMON
ACROSS THE AREA THIS MORNING...WITH 40 BELOW ZERO POSSIBLE OVER
YELLOWSTONE PARK.  SOUTHWEST TO WEST WINDS OF 10 TO 15 MPH WILL
CREATE WIND CHILLS OF 30 TO 45 BELOW ZERO ACROSS SOUTHEAST
FREMONT AND NATRONA COUNTIES AS WELL AS SOUTH PASS THIS MORNING.
TEMPERATURES WILL RISE SLOWLY TODAY ALLOWING THE WIND CHILLS TO
GRADUALLY IMPROVE BY LATE MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ARCTIC FRONT IS FORECAST TO PUSH SOUTH ACROSS WYOMING SUNDAY
AND SUNDAY NIGHT. AREAS OF LIGHT SNOW...BITTERLY COLD TEMPERATURES
AND DANGEROUS WIND CHILLS ARE EXPECTED OVER MUCH OF THE AREA
LATE SUNDAY THROUGH MONDAY AS THIS ARCTIC AIRMASS DEEPENS OVER THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

Wind Chill Warnings in Wyoming, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.